MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-20
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Angina (1710)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during a moderately calcified obtuse marginal and circumflex artery intervention, the 4.0x20mm nc trek balloon dilatation catheter (bdc) was advanced to the lesions without issue and pre-dilatation was successfully completed.After removal of the bdc, unspecified stents were implanted.The bdc was inserted into the anatomy again and advanced to perform post-dilatation in the cx artery.The balloon was inflated without issue, but could not be deflated.Trouble shooting was performed, but the balloon failed to deflate and the patient developed chest pain.The bdc, guidewire and sheath were removed as a single unit and the chest pain resolved.The procedure was deemed successful and was done.There was no adverse patient sequela.A replacement device was not needed as post-dilatation was complete at this point and the target lesions were already treated.The pt is stable.Although there was a 10-15 min delay, it was not clinically significant.The pt was discharged the next day as planned.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported failure to deflate could not be confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported minor injury/ illness / impairment [angina] appears to be related to circumstances of the procedure.The reported patient effect of angina is listed in the coronary dilatation catheters (cdc), nc trek rx instructions for use as a known patient effect.A conclusive cause for the reported patient effect of angina and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.B1: adverse event/product problem - adverse event was removed.B2: outcomes attributed to ae - other serious was changed to na.H1: type of reportable event - serious injury was changed to malfunction.H6: patient code 4604 was removed.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16587200
Report Number2024168-2023-02935
Device Sequence Number5015202
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public08717648152085
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number21019G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale
Patient Weight136 KG